Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Swelling of legs and eye. Diagnosed with diabetic retinopathy and microalbuminuria. On Insulin and Telmisartan. Cure?

respected sir. My father has been a diabetic patient for almost 15 years. right now he has been diagnosed diabetic retinopathy and microalbuminuria. He is on insulin therapy and has been prescribed telmisartan 80 mg once a day. he also has undergone laser therapy for his vision problem. presently he has swelling of both legs since 2 years. it gets relieved in the morning and is prominent in the evening. he also complains of swellling around the eyes. do you think this drug therapy is appropriate? is his eyesight recoverable? and what could be done for this swollen legs and eyes.
Asked On : Mon, 22 Apr 2013
Answers:  2 Views:  86
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Internal Medicine Specialist 's  Response
Jan 2013
Thanks for posting your query.
Diabetes is due to progressive loss or destruction of beta cells in endocrinal part of pancreas.
Diabetes is a multi organ disease with involvement of almost all organs of body due to its complications.
Blood sugar both fasting and postprandial must be in controlled range.
With the available described symptoms, there appears to be high possibility of diabetes associated renal damage in form of chronic kidney disease.
Microalbuminuria is a precursor of overt renal damage.
Puffiness around eyes along wit pedal edema suggests the diagnosis.
You should consult with with internal medicine specialist/ nephrologist and should go for thorough check up.
He should also go for ultrasound imaging for proper kidney evaluation, serum electrolytes, glycosylated hemoglobin, lipid profile.
He should continue with telmisartan for better protection.
He should also take Furosemide / Torsemide for correction of facial edema.
Take care,
Dr. Mayank Bhargava
Answered: Tue, 23 Apr 2013
I find this answer helpful
General & Family Physician Dr. Het Ram Bishnoi 's  Response
Sep 2013
Hello, thanks for the query to H.C.M.C.
Your's query is that drug therapy is appropriate.
I will say, because treating physician know the condition of his patient better than others.
As far as concerned about eye sight ,if retinopathy cured condition can improve somewhat.
The cause of swollen legs are hypo-proteinaemia ( microalbuminuria is a type of protein and as it is passes in urine that's why there is deficiency of protein hence there swelling of legs.)
Since your's father is taking treatment from the last 15 yrs , so now it is the time to reassess the complete treatment schedule.
If your father's kidneys (both) are in good condition than please provide a full course of protein so that deficiency could be corrected.
Once the deficiency of protein is over the legs swelling will be alright.
Maintain a record of all treatment for diabetes and related complications form it.
Answered: Mon, 22 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor